ATI Pharm 2013B
A nurse is obtaining the medication hx of a pt who is starting a new prescription for allopurinol. Which of the following medication should the nurse contact the provider regarding a potential s/e?
Allopurinol may interfere with the hepatic drug-metabolizing enzymes that are responsible for inactivating warfarin and thereby extend the anitcoagulating effects
A client informs the nurse at a PCP office that received a prescription for timolol to tx glaucoma. Which of the following in the client’s hx should concern the nurse?
Timololo is a beta blocker and can worsen the client’s bradycardia
A nurse is precepting a newly licensed nurse who is caring for 4 clients. Which of the following actions should be noted in an incident report.
May result in hypotension.
A client has been prescribed furosemide. Which of the findings should indicate to the nurse to withhold the medication?
A nurse is planning teaching for a client who ha depression and is to start a new prescription for tranylcypromine. Which of the following should the nurse include in the teaching?
Move slowly when changing position.
Orthostatic hypotension is a common s/e
A nurse is assessing a client who is experiencing cardiogenic shock and is receiving a continuous IV infusion of dopamine. Which of the following findings indicates the medication is effective?
dopamine is a catecholamine and used to increase BP in the event of cardiogenic shock.
A nurse is caring for a client who is receiving tx for opioid addiction. Which of the following medication should the nurse expect to administer ?
A nurse in the ED is carding for a client who has myasthenia gravis and is in a cholinergic crisis. Which of the following medications should the nurse plan to administer?
An anticholinergic agent to reverse cholinergic toxicity.
A client who is post operative has received 2mg of hydromorphine IV bolus every 2hr. The client continues to rate his pain at a 7 on a scale from 0 to 10. Which of the following client finding should the nurse attend to first?
Priority action the nurse should take when using ABC’s.
A nurse is providing teaching to a client who has rheumatoid arthritis and is prescribed methotrexate. Which of the following statements by the client indicates an understanding of the teaching
“I should call my doctor if I develop sores in my mouth”
Stomatitis is an indication of toxicity and should be reported.
A client is receiving chemotherapy and tells the nurse that she is trying to get pregnant. Which of the following statements by the nurse is the highest priority?
“There is a high risk of fetal malformation while on chemotherapy.”
Using urgent vs nonurgent approach.
A nurse is caring for a child who has been treated for diarrhea and has a prescription for Lactobacillus acidophilus. The nurse should understand that the purpose of this medication is which of the following?
Recolonize the intestinal flora
Diarrhea may be caused by lack of normal intestinal flora.
A nurse at an urgent care clinic is collecting a history from a female client who has a urinary tract infection. The anticipates a prescription for ciproflaxin. Which of the following client statements indicates a contraindication for this medication?
” I have tendonitis, so I haven’t been able to exercise.”
Tendonitis is a contraindication for ciproflaxin d/t r/f tendon rupture.
A nurse is caring for several clients that report allergies. Which of the following client statements indicates a medication allergy?
“I cannot take celecoxib because of the rash I developed taking trimethoprim/sulfamethoxazole.”
Clients who have a hypersensitivi a sulfonamide may have a cross sensitivity to thiazide diuretics.
A client diagnosed with acute bronchitis beginning to a short course of prednisone. The client asks the nurse to give him a required vaccinations because he is joining the Peace Corps. The nurse appropriately responds by stating, “You should…..
wait until you have completed your medication therapy before receiving the vaccinations.”
Gluccocorticoids reduce antibody responses to vaccines and can increase the risk of infection from a virus.
A nurse is teaching a client who has a prescription for pilocarpine eye drops. Which of the following client statements should indicate tot the nurse a need for additional teaching?
“I will stop using the drops as soon as my vision improves.”
Pilocarpine is used to treat glaucoma and will need to be taken for the rest of the client’s life.
A nurse is caring for a client who has heart failure and is prescribed enalapril and spironolactone. For which of the following side effects should the nurse plan to monitor?
Spironolactone is a potassium sparing diuretic. Enalapril, an ACE inhibitor, can induce potassium sparing as well.
A nurse is providing teaching to a client who has a new prescription for a prefilled epinephrine injector. Which of the following should the nurse include in the teaching?
Massage the site for 10 seconds after infection
A nurse is assessing a client who is receiving morphine for pain via secondary IV infusion. The nurse notes that the client’s respirations are 8/min. After stopping the morphine infusion, what should the nurse plan to do next?
Using urgent vs nonurgent approach to client care, priority action is to admin naloxone.
A nurse is to administer a new prescription for amoxicillin/clavulanic acid to a client. The client tells the nurse she is allergic to penicillin Which of the following actions should the nurse take first?
Withhold the medication.